Illinois, 2018

Tornadoes and Flash Flooding in Illinois, June 26, 2018

June 26, 2018 · NWS LOT · 18 events in 5 counties and zones

Strong to severe thunderstorms moved across parts of northern Illinois during the afternoon of June 26th producing wind damage, flooding and a few tornadoes.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$30,000
Crop damage
None recorded
Events
18

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LOT wrote it up.

Strong to severe thunderstorms moved across parts of northern Illinois during the afternoon of June 26th producing wind damage, flooding and a few tornadoes.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before the first event at Jun 26, 12:00 PM CST, 1 hour earlier.

Area forecast discussion, Jun 26, 12:00 PM CST, 1 hour before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
100 PM CDT Tue Jun 26 2018

.UPDATE...
1140 AM CDT

We are monitoring convective trends into this afternoon. While
the synoptic setup for late June to present at least scattered
severe weather is pretty favorable, there are some mesoscale
factors that muddy the water. The going message continues...and
that is of a couple rounds of scattered/numerous thunderstorms
this afternoon into mid to late evening with some severe weather
potential. Also temporary heavy rainfall rates will be present
that could cause flash flooding issues on already near saturated
ground.

Satellite imagery is quite impressive for late June with the
closed upper low over central Iowa slowly inching northeast. At
the surface, occlusion is gradually occurring with the 1008 mb
low in central Iowa. The attendant warm front has shifted north,
analyzed most recently about 35 miles north of the I-74 corridor.
Several sites are gusting from the south-southwest behind this
front. Along the boundary, dew points are pooled 70-73 with
slightly lower dew points to the upstream south thanks in part to
some scouring from an earlier MCS.

A 50 kt 500-700mb jet maximum is rotating northeast into northwest
Illinois early this afternoon, and have already seen low topped
weakly rotating storms develop across northeast Iowa and far
northwest Illinois in association with this. Further south-
southeast toward the I-80 corridor just west of the CWA, GOES-16
one-minute visible imagery indicates some non-impressive cumulus
development within cirrus thinning. The HRRR has been showing
scattered convection developing in this area early this
afternoon. Given the mid-level jet and the presence of low-level
confluence along the warm front, it certainly is possible for some
new development in this area over the next few hours. This would
shift north-northeast in the steering flow and pose at least a
marginal severe weather threat during the early afternoon and
possibly reach northeast Illinois. Any cells as they cross the
warm frontal boundary would have to be watched for a brief tornado
threat.

The mesoscale details remain muddy into the rest of the afternoon,
especially if any early afternoon convection disrupts clean
renewed development. The two areas of focus for later afternoon
would likely be ahead of the cold front, possibly along a pre-
frontal trough near the Mississippi River, and then potentially
along the warm front, though that's a larger uncertainty as
clouds should continue to shroud that. The western area near the
Mississippi River is favored to see an arc of two of cells develop
mid to late afternoon that shift east-northeast into north central
and northeast Illinois in tandem with stronger height falls. It is
difficult to say what coverage and how potent these will be, but
leaning on the synoptics they could very well pack a punch into
northeast Illinois. Any of these cells in their first few hours
would continue to have supercell structure potential and some
tornado threat given the low LCLs, though the surface winds may be
a bit more veered in our CWA than they are early this afternoon.
Semi-discrete storm mode is presently favored to continue
eastward into the evening, presenting more a scattered damaging
wind risk and still some but diminishing tornado threat.

MTF

&&

.SHORT TERM...
328 AM CDT

Through tonight...

Issued a flash flood watch for most areas north of I-80, and
please see the hydro section below for further details.

Isolated to scattered showers and storms have formed along the
first of a few upper level vorticity streamers associated with the
upper level low. While the streamer should weaken as it continues
northeast, expecting the line of storms to fill in this morning.
Convection should be north and east of the forecast area by mid
morning, so we should have plenty of time to recover through the
early afternoon.

The low's warm front will lift to a Dubuque, IA to Paxton, IL
line by the early afternoon. Meanwhile another upper level
vorticity streamer will move over the western forecast area. The
upper level low will move over eastern Iowa, kicking off the next
round of convection. PWAT values are forecast to rise to 1.5-1.75
inches while storm motion will be to the north or northeast at
25-30 MPH. 0-6km shear is forecast to be around 40 kt, but shear
is much more impressive in the 0-1 km range. Supercells are
possible along the warm front, but expecting the cells to form a
line ahead of the cold front. Damaging winds and tornadoes are
the main threat outside of flash flooding. Hail may become a
threat under supercells.

Cloud cover should remain thick today, so I lowered high temps.
Upper 70s to around 80 are forecast north of I-80, while low 80s
are expected further south. If we get breaks in the clouds, high
temps will certainly warm a lot quicker.

Storms push east with the low tonight, but I have low confidence
in how quickly storms will exit the forecast area.

JEE

&&

.LONG TERM...
328 AM CDT

Wednesday through Monday...

Overview...Dry conditions are expected under high pressure
through late in the week. Heat and humidity return late in the
week followed by a more active pattern early next week.

Once the low pushes east, high pressure spreads overhead leading
to mostly dry conditions through late week. A warming trend is
also expected with oppressive heat possible late this week.

I'm wondering if dew points may be a bit lower Friday afternoon
with gusty south winds, but evapotranspiration from crops could
help dew points remain in the 70s. Combined with highs in the mid
90s, heat indices are forecast to be over 100 Friday and
Saturday.

80s-90s are possible Sunday, but convection could lead to cooler
temperatures.

JEE

&&

.CLIMATE...

Record Temps

For the Chicago area...

Record High Max Temp
June 29: 97F (1954)
June 30: 99F (1913, 1953)

Record High Min Temp
June 29: 80F (1931)
June 30: 80F (1931)

For the Rockford area...

Record High Max Temp
June 29: 103F (1931)
June 30: 102F (1931)

Record High Min Temp
June 29: 75F (1931)
June 30: 74F (1913, 1931)

&&

.HYDROLOGY...
328 AM CDT

Chose to issue a Flash Flood watch as multiple rounds of
thunderstorms are expected this afternoon and evening. Guidance
suggests that precipitable water values will increase to 1.5-1.75.
Moisture convergence vectors converge on northern IL signaling
pooling of moisture.

Storm motion will also play a factor as the surface low moves
over northern IL. Storms currently over Iowa are training
signaling flash flooding may be possible. Storms are moving toward
the north at 25 MPH, but as more storms form to the south, rain
continues to fall over the same areas. Expecting this same trend
over the Flash Flood Watch area this afternoon and evening.

Given recent heavy rainfall across much of the region, saturated
ground will lead to mostly runoff also suggesting flood potential.

JEE

&&

.AVIATION...
For the 18Z TAFs...

100 pm...Primary forecast concern is thunderstorm timing through
late this evening. Additional concerns are wind directions this
afternoon and ifr cigs overnight.

A broad area of low pressure over IA will slowly move east across
the area tonight and then to southern lower MI Wednesday. There
appears to be two waves that will rotate across the terminals
ahead of this low...each capable of producing a period of
thunderstorms. The first of these waves has allowed scattered
thunderstorms to develop across northwest IL and these will
continue lifting to the northeast through mid afternoon.
Confidence for how far northeast these move into the Chicago area
terminals is low but given this earlier development...opted to
include mid/late afternoon tempo. Confidence is lowest at mdw/gyy
which may be southeast of this activity.

Thunderstorm trends become more uncertain by this evening with a
possible lull in the early evening until a second wave aids
additional thunderstorm development by mid evening. This will
likely be dependent at least somewhat on how activity this
afternoon unfolds. Too much uncertainty to make any changes with
this forecast. If activity were to be later...it will likely still
be ending around 06-07z for the Chicago terminals.

Wind directions may become problematic this afternoon with
directions currently south/southeast across northern IL but south/
southwest across central IL. Meanwhile...a lake boundary moved
inland across parts of northeast Cook County. Directions will
likely favor a south/southeast direction this afternoon but as
thunderstorms come and go...outflow boundaries may shift winds
more than currently advertised. Eventually winds will shift more
to south/southwest this evening and then westerly overnight and to
the northwest Wednesday.

A lake breeze is possible late Wednesday afternoon...especially
from downtown Chicago into northwest Indiana...shifting winds to
the north/northeast. Low confidence if this boundary would affect
mdw or ord and if it did...it would likely be toward the end of
the of 30 hour ord/mdw taf.

Prevailing mvfr cigs are likely to lift over the next few hours
but are expected to return later this evening and continue through
Wednesday morning as the low moves across the area. Ifr cigs will
also be possible overnight into Wednesday morning. Patchy fog with
mvfr cigs may also develop overnight. cms

&&

.MARINE...
227 AM CDT

Easterly winds will continue across the lake today as a storm
system approaches the region from the west. Expect the strongest
winds of 15 to 20 kt over the south half of the lake this morning,
before northeasterly winds increase across the northern half later
today and night as the surface low shifts across southern Lake
Michigan. The easterly winds this morning will create waves of 3
to 5 ft over the western shores of southern Lake Michigan before
the winds and waves ease some through the day. Expect winds to
turn northerly over the lake on Wednesday as the surface low
shifts over the eastern lakes. A surface ridge of high pressure
will build over the western Great Lakes Wednesday night and into
Thursday, resulting in a period of light winds. However, expect
southerly winds to set up on the lake late Thursday and Friday low
pressure tracks northeastward across the northern Plains.

KJB

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...Beach Hazards Statement...ILZ006 until 4 PM Tuesday.

     Flash Flood Watch...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-
     ILZ011-ILZ012-ILZ013-ILZ014-ILZ019-ILZ020 until 1 AM
     Wednesday.

IN...None.
LM...None.
&&

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Jun 26, 11:07 AM CST, 1 hour 53 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
1207 PM CDT Tue Jun 26 2018

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
271715-
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-DeKalb-Kane-DuPage-Cook-
La Salle-Kendall-Grundy-Will-Kankakee-Livingston-Iroquois-Ford-
Lake IN-Porter-Newton-Jasper-Benton-
1207 PM CDT Tue Jun 26 2018 /107 PM EDT Tue Jun 26 2018/

This Hazardous Weather Outlook is for portions of North Central
Illinois...Northeast Illinois and Northwest Indiana.

.DAY ONE...This Afternoon and Tonight.

Weather hazards expected...

  Significant Thunderstorm Risk...with an associated:
     Elevated Tornado risk.
     Elevated Damaging Wind Risk...up to 60 mph.
     Limited Hail Risk...up to quarter size.
  Elevated Flooding Risk.

DISCUSSION...

Scattered thunderstorms are expected across north central Illinois
early this afternoon that may pose a brief tornado threat. More
thunderstorms are expected later this afternoon into the evening
across the area. These will have severe weather potential, mainly
across north central Illinois. These will be capable of at least
brief tornadoes and severe winds. The storms will shift eastward
into northeast Illinois late this afternoon into evening, with still
a limited severe weather threat, though it should gradually ease
through the evening.

Brief very heavy rain will also accompany these storms, and this
may result in areas of flash flooding across northern Illinois into
this evening.

Hazardous swim conditions are expected at the Lake County Illinois
beaches through this afternoon.

Some area rivers will remain in flood.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Wednesday...
  Limited Thunderstorm Risk.
Thursday...
  Limited Flooding Risk.
  Limited Thunderstorm Risk.
  Limited Excessive Heat Risk.
Friday...
  Significant Excessive Heat Risk.
Saturday...
  Limited Thunderstorm Risk.
  Elevated Excessive Heat Risk.
Sunday and Monday...
  Limited Thunderstorm Risk.
  Limited Excessive Heat Risk.

DISCUSSION:

Temperatures and humidity levels will be on the increase later in
the week. This looks to result in heat indices climbing well into
the 90s by Thursday and potentially dangerous levels of 105 to
110 degrees Friday and Saturday.

Several area rivers will remain in flood... with additional rises
on rivers possible Wednesday.

.SPOTTER INFORMATION STATEMENT...

 Spotters may be needed this afternoon and evening.

GENERAL STORM MOTION OF THE DAY:

 Moving toward north or northeast at 25-30 MPH.

LMZ740>745-271715-
Winthrop Harbor to Wilmette Harbor-
Wilmette Harbor to Northerly Island-
Northerly Island to Calumet Harbor-Calumet Harbor to Gary-
Gary to Burns Harbor-Burns Harbor to Michigan City-
1207 PM CDT Tue Jun 26 2018

This Hazardous Weather Outlook is for portions of the Illinois
nearshore waters of Lake Michigan and the Indiana nearshore
waters of Lake Michigan.

.DAY ONE...This Afternoon and Tonight.

Weather hazards expected...

Significant Thunderstorm Risk...with an associated:
 Limited thunderstorm wind gust risk...up to 40 knots.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Wednesday and Thursday...
  Limited Thunderstorm Risk.
Saturday through Monday...
  Limited Thunderstorm Risk.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-271715-
Lake Michigan from Michigan City IN to St. Joseph MI 5 NM
offshore to Mid Lake-
Lake Michigan from Seul Choix Point to Rock Island Passage 5 NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and north of a line from Charlevoix MI to South
Fox Island 5 NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5 NM offshore to
Mid Lake-
Lake Michigan from Point Betsie to Manistee MI 5 NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5 NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5 NM offshore to
Mid Lake-
Lake Michigan from Sheboygan to Port Washington WI 5 NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5 NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5 NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5 NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5 NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor IL to Michigan City IN 5 NM
offshore to Mid Lake-
Lake Michigan Holland to Whitehall MI 5 nm off shore to mid-
line of lake-
Lake Michigan from Whitehall to Pentwater MI 5 NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5 NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5 NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5 NM offshore to Mid
Lake-
Lake Michigan from St. Joseph to South Haven MI 5 NM offshore to
Mid Lake-
1207 PM CDT Tue Jun 26 2018

This Hazardous Weather Outlook is for portions of the open waters
of Lake Michigan.

.DAY ONE...This Afternoon and Tonight.

Weather hazards expected...

Significant Thunderstorm Risk...with an associated:
 Limited thunderstorm wind gust risk...up to 40 knots.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Wednesday through Monday...
  Limited Thunderstorm Risk.

MTF

Visit us at http://weather.gov/chicago

Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicago

In the hours before

Special weather statement, Jun 26, 11:49 AM CST, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Chicago/Romeoville Il
1249 PM CDT TUE JUN 26 2018

ILZ003-008-010-019-261845-
Winnebago IL-Ogle IL-La Salle IL-Lee IL-
1249 PM CDT TUE JUN 26 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LA SALLE...OGLE...
LEE AND WINNEBAGO COUNTIES UNTIL 145 PM CDT...

At 1246 PM CDT, Doppler radar was tracking thunderstorms along a
line extending from near Freeport to near Sterling. Movement was
northeast at 35 mph. Another area of thunderstorms was near Sublette
to Princeton, also moving northeast at 35 mph.

Funnel clouds and winds in excess of 40 mph will be possible with
these storms. If rotation strengthens in these storms, a tornado
warning may be needed.

In addition, brief but very heavy rainfall is occurring with these
storms. This could result in localized flooding, especially given
the recent wet conditions.

Locations impacted include...
Rockford, Loves Park, Machesney Park, Dixon, Rochelle, South Beloit,
Rockton, Mendota, Oregon, Mount Morris, Rockford Airport, Walton,
Roscoe, Byron, Cherry Valley, Winnebago, Amboy, Polo, Pecatonica and
Forreston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4249 8894 4162 8893 4147 8917 4158 8917
      4159 8963 4220 8964 4220 8940 4250 8940
TIME...MOT...LOC 1746Z 219DEG 34KT 4231 8956 4163 8962

MTF
Special weather statement, Jun 26, 12:44 PM CST, 16 minutes before
Special Weather Statement
National Weather Service Chicago/Romeoville Il
144 PM CDT TUE JUN 26 2018

ILZ003>005-008-010-011-261945-
Boone IL-De Kalb IL-McHenry IL-Winnebago IL-Ogle IL-Lee IL-
144 PM CDT TUE JUN 26 2018

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN OGLE...EASTERN LEE...DE
KALB...WINNEBAGO...WESTERN MCHENRY AND BOONE COUNTIES UNTIL 245 PM
CDT...

At 142 PM CDT, Doppler radar was tracking thunderstorms along a line
extending from just west of Rockford to Oregon to Paw Paw. Movement
was northeast at 35 mph.

Funnel clouds, winds in excess of 40 mph, and occasional lightning
will be possible with these storms. If rotation strengthens in these
storms, a tornado warning may be needed.

In addition, brief but very heavy rainfall is occurring with these
storms. This could result in localized flooding, especially in
the Rockford area given the recent wet conditions.

Locations impacted include...
Rockford, Belvidere, Loves Park, Machesney Park, Sycamore, Rochelle,
Harvard, South Beloit, Rockton, Marengo, Genoa, Shabbona, Rockford
Airport, DeKalb, Roscoe, Poplar Grove, Cortland, Byron, Cherry Valley
and Winnebago.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4249 8858 4196 8860 4163 8880 4163 8909
      4194 8931 4250 8934
TIME...MOT...LOC 1841Z 221DEG 52KT 4250 8927 4170 8909

MTF

The radar

The Milwaukee radar (KMKX), 68 km away, was scanning. The volume nearest the first event began at 19:00 UTC.

Open the radar archive at this moment

Event by event

4 thunderstorm wind, 4 flood, 4 flash flood, 3 tornado, 2 heavy rain, 1 funnel cloud. Local standard time, as filed.

Heavy Rain, Winnebago

When
June 26, 1:00 PM CST to 2:00 PM CST
Where
Winnebago County, 3 mi ENE of Roscoe
Reported by
Trained Spotter
Coordinates
42.437, -88.966

Rainfall of 1.50 inches was measured in one hour.

Thunderstorm Wind, Winnebago

When
June 26, 1:02 PM CST
Where
Winnebago County, 0.47 mi W of East Rockford
Measured
50 kt (58 mph) estimated gust
Reported by
Broadcast Media
Coordinates
42.249, -89.079

A tree was uprooted in the 1800 block of South 8th Street causing damage to power lines and an adjacent house.

Flood, Winnebago

When
June 26, 1:30 PM CST to 3:30 PM CST
Where
Winnebago County, 0.34 mi S of Rockford to 0.41 mi S of Rockford
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
42.265, -89.079

Six to ten inches of standing water was reported at the intersection of Charles and 9th Streets.

Thunderstorm Wind, Boone

When
June 26, 2:10 PM CST
Where
Boone County, 1 mi NE of Capron
Measured
55 kt (63 mph) estimated gust
Reported by
Emergency Manager
Coordinates
42.410, -88.736

A tree was blown down onto power lines.

Thunderstorm Wind, Kane

When
June 26, 2:14 PM CST
Where
Kane County, 1.15 mi SSE of Starks
Measured
55 kt (63 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.064, -88.464

A large tree was blown down partially blocking Route 47 approximately 1.5 miles south of Route 20. Other small tree limbs were blown down.

Thunderstorm Wind, Boone

When
June 26, 2:19 PM CST
Where
Boone County, 2.85 mi ESE of Blaine
Measured
55 kt (63 mph) estimated gust
Reported by
Emergency Manager
Coordinates
42.442, -88.745

Trees were blown down at Capron and Blaine Roads.

Heavy Rain, Lake

When
June 26, 3:30 PM CST to 4:30 PM CST
Where
Lake County, 2 mi W of Gurnee
Reported by
CoCoRaHS
Coordinates
42.370, -87.939

Rainfall of 1.93 inches was reported in one hour.

Flood, Boone

When
June 26, 3:31 PM CST to 5:30 PM CST
Where
Boone County, 1.21 mi E of Caledonia to 1.63 mi E of Caledonia
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
42.372, -88.876

Approximately 6 inches of standing water was reported on Route 173 east of Wyman School Road.

Flood, Lake

When
June 26, 4:26 PM CST to 7:00 PM CST
Where
Lake County, 2 mi NW of Libertyville to 2 mi SW of Libertyville
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
42.300, -87.978

Numerous local roads had several inches of standing flood water along with some flowing water. Rainfall of 0.56 inches occurred in a ten minute period from 403 pm CST to 413 pm CST.

Funnel Cloud, Kane

When
June 26, 4:27 PM CST to 4:33 PM CST
Where
Kane County, 1.72 mi SE of Troxel
Reported by
Trained Spotter
Coordinates
41.810, -88.580

A funnel cloud was observed by multiple spotters and chasers roughly halfway from the cloud to the ground but there was no confirmed touch down.

Tornado, Kane

When
June 26, 4:28 PM CST
Where
Kane County, 1.93 mi NE of Troxel
Rating
EF0
Path length
0.01 mi
Path width
20 yd
Reported by
Trained Spotter
Coordinates
41.850, -88.573

A video showed a brief surface touchdown that kicked up some water in a field, southwest of the intersection of Perry and Miner Roads. This tornado only lasted a few seconds and produced no damage.

Flood, Kane

When
June 26, 4:28 PM CST to 7:30 PM CST
Where
Kane County, 1.19 mi S of Hampshire to 0.57 mi S of Hampshire
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
42.083, -88.529

Roads were flooded due to farm field runoff.

Flash Flood, Winnebago

When
June 26, 4:30 PM CST to 5:30 PM CST
Where
Winnebago County, 0.82 mi NE of Rckfrd Cottonwood Ar to 0.89 mi ESE of Rckfrd Cottonwood Ar
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
42.287, -89.117

Portions of North Central Avenue were impassible due to flood water.

Flash Flood, Lake

When
June 26, 4:46 PM CST to 7:30 PM CST
Where
Lake County, 0.86 mi SW of Wildwood to 1.15 mi SW of Wildwood
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
42.322, -88.013

Fast rising flood waters left one driver stranded under a viaduct at Route 45 and Route 137. About one foot of standing water was reported on Route 137 at the intersection of Midlothian Road.

Flash Flood, Kane

When
June 26, 5:22 PM CST to 8:00 PM CST
Where
Kane County, 1.11 mi ENE of Starks to 1.71 mi NNE of Starks
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
42.084, -88.449

Six to seven inches of flowing water was reported across Route 47 at Plank Road. Impassible standing water was reported on portions of Route 47, west of Pingree Grove. A nearby rainfall of 2.83 inches was reported 0.7 miles west of Sleepy Hollow.

Tornado, Will

When
June 26, 5:53 PM CST to 5:54 PM CST
Where
Will County, 3 mi SSE of Manhattan to 1.39 mi W of Wilton
Rating
EF0
Path length
0.1 mi
Path width
25 yd
Reported by
Trained Spotter
Coordinates
41.380, -87.958

Trained spotters confirmed a brief tornado touch down approximately 3 miles south southeast of Manhattan. No damage was reported.

Tornado, Will

When
June 26, 5:54 PM CST to 5:59 PM CST
Where
Will County, 0.74 mi SSW of Manhattan to 0.64 mi NW of Manhattan
Rating
EF1
Path length
1.12 mi
Path width
100 yd
Property damage
$30,000
Reported by
NWS Storm Survey
Coordinates
41.410, -87.986

Damage was first observed at a farm along Bruns Road. Two large trees lost limbs or portions of their trunk and numerous smaller branches were broken. The resident reported seeing a mass of wind and clouds upstream from this location but not a funnel. There was no damage observed in the crops upstream of the location, at least from what could be seen from the ground. There was debris in the field north of the farm, but no other damage was visible until the tornado entered Manhattan near the park. Damage in Manhattan consisted of numerous snapped branches of various sizes and at least two large, over one foot diameter, trunks snapped. Damage in the park was about 100 yards wide. Several buildings in town received just minor damage, but the post office lost a portion of its roof covering and a building next door had broken windows as well as shingle and roof damage. The tornado dissipated near Prairie Street as it exited downtown. No damage was observed in the tree line north of Prairie Street.

Flash Flood, Kane

When
June 26, 6:32 PM CST to 7:30 PM CST
Where
Kane County, 0.67 mi SSW of Hampshire to 0.68 mi S of Hampshire
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
42.090, -88.533

The intersection of Route 72 and State Street was flooded with 12 to 15 inches of water.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2018Every state in 2018This day in weather historyThe tornado archive for Illinois, 2018Warnings in Illinois, June 2018

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 764351, 764086, 764334, 764074, 764079, 764073, 764289, 764310, 764320, 764066, 764054, 764306, 764344, 764284, 764301, 764318, 764043, 764303.